Alert archive / Massachusetts / Snow Advisories in 2007
Snow Advisory 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow advisory at Mar 24, 2007, 3:52 AM EDT for 5 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Mar 24, 2007, 3:02 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2007, 3:52 AM EDT (07:52 UTC)
- In effect from
- Mar 24, 2007, 3:02 PM EDT
- Expired
- Mar 25, 2007, 3:40 AM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 240752 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 352 AM EDT SAT MAR 24 2007 ...ANOTHER SPRINGTIME SNOWFALL EXPECTED TONIGHT... .LOW PRESSURE WILL MOVE FROM THE GREAT LAKES TODAY TO SOUTH OF NEW ENGLAND TONIGHT. IT WILL BRING WITH IT AN ACCUMULATING WET SNOWFALL FOR MAINLY THE HIGHER ELEVATIONS THIS EVENING. MAZ002>004-008>010-012-026-NHZ011-015-241600- /O.NEW.KBOX.SN.Y.0004.070325T0000Z-070325T0800Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...MILFORD...WORCESTER...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 352 AM EDT SAT MAR 24 2007 ...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SUNDAY. A STRONG CLIPPER-LIKE LOW WILL MOVE ACROSS THE GREAT LAKES TODAY AND TO THE SOUTH OF NEW ENGLAND TONIGHT. A RAIN AND SNOW MIX IS LIKELY TO OVERSPREAD THE ADVISORY AREA BY EARLY THIS EVENING...THEN QUICKLY CHANGE TO ALL SNOW AS THE EVENING PROGRESSES. THE SNOW COULD FALL HEAVY AT TIMES FOR AT LEAST A COUPLE HOURS PRIOR TO MIDNIGHT. ELEVATIONS ABOVE 500 FEET ARE LIKELY TO SEE 2 TO 5 INCHES OF SNOW BEFORE IT ENDS AFTER MIDNIGHT...WITH LOCALLY 6 INCHES POSSIBLE AT ELEVATIONS ABOVE 1000 FEET. THE SNOW WILL LIKELY BE WET AND WILL EASILY CAKE ONTO TREES AND POWER LINES. THIS MAY RESULT IN SOME BROKEN TREE BRANCHES AND ISOLATED POWER OUTAGES. AT LOWER ELEVATIONS...SUCH AS THE CONNECTICUT RIVER VALLEY...EXPECT RAIN OR A RAIN AND SNOW MIX TO OCCUR FOR A LONGER PERIOD OF TIME. THIS WILL RESULT IN LOWER SNOWFALL ACCUMULATIONS...GENERALLY ON THE ORDER OF 1 TO 3 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MLE
4 follow-up statements
000 WWUS41 KBOX 241515 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1115 AM EDT SAT MAR 24 2007 ...ANOTHER SPRINGTIME SNOWFALL EXPECTED TONIGHT... .LOW PRESSURE NEAR THE GREAT LAKES WILL TRACK SOUTH OF NEW ENGLAND TONIGHT. IT WILL BRING AN ACCUMULATING WET SNOWFALL FOR MAINLY THE HIGHER ELEVATIONS TONIGHT. MAZ002>004-008>010-012-026-NHZ011-015-242315- /O.CON.KBOX.SN.Y.0004.070325T0000Z-070325T0800Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...MILFORD...WORCESTER...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 1115 AM EDT SAT MAR 24 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SUNDAY... TOTAL SNOWFALL OF 2 TO 5 INCHES IS EXPECTED TONIGHT...WITH LOCALLY 6 INCHES ABOVE 1000 FEET. RAIN AND SNOW WILL BEGIN EARLY THIS EVENING...THEN QUICKLY CHANGE TO ALL SNOW AS COLDER AIR WORKS INTO THE REGION. SNOW COULD FALL HEAVY AT TIMES FOR A FEW HOURS BEFORE MIDNIGHT...AND WILL END BETWEEN 2 AND 4 AM SUNDAY. THE SNOW WILL LIKELY BE WET AND WILL EASILY CAKE ONTO TREES AND POWER LINES. THIS MAY RESULT IN SOME BROKEN TREE BRANCHES AND ISOLATED POWER OUTAGES. AT LOWER ELEVATIONS...SUCH AS THE CONNECTICUT RIVER VALLEY... EXPECT RAIN OR A RAIN AND SNOW MIX TO OCCUR FOR A LONGER PERIOD OF TIME. THIS WILL RESULT IN LOWER SNOWFALL TOTALS...ON THE ORDER OF 1 TO 3 INCHES. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...ESPECIALLY IN THE HIGHER ELEVATIONS...AND USE CAUTION WHILE DRIVING. $$ JWD
000 WWUS41 KBOX 241902 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 302 PM EDT SAT MAR 24 2007 ...SNOW TONIGHT IN MOST OF SOUTHERN NEW ENGLAND WILL BRING THE GREATEST SNOWFALL TOTALS TO THE HIGHER ELEVATIONS... .LOW PRESSURE WILL TRACK SOUTH OF NEW ENGLAND TONIGHT FROM THE GREAT LAKES. IT WILL BRING AN ACCUMULATING WET SNOWFALL FOR MAINLY THE HIGHER ELEVATIONS TONIGHT. MAZ005-250400- /O.EXA.KBOX.SN.Y.0004.070325T0000Z-070325T0800Z/ CENTRAL MIDDLESEX MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL 302 PM EDT SAT MAR 24 2007 ...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SUNDAY. SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED...WITH THE HIGHEST TOTALS ALONG AND OUTSIDE OF INTERSTATE 495. LIGHT RAIN WILL BEGIN AROUND 8 PM THIS EVENING...AND WILL CHANGE TO SNOW BY 10 PM AS COLDER AIR WORKS INTO THE REGION. SNOW WILL FALL HEAVILY AT TIMES FOR A FEW HOURS AROUND MIDNIGHT...BEFORE ENDING AROUND 4 AM SUNDAY. THE SNOW WILL LIKELY BE WET AND WILL EASILY CAKE ONTO TREES AND POWER LINES. THIS MAY RESULT IN SOME BROKEN TREE BRANCHES AND PERHAPS ISOLATED POWER OUTAGES. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...ESPECIALLY IN THE HIGHER ELEVATIONS...AND USE CAUTION WHILE DRIVING. $$ MAZ002>004-008>010-012-026-NHZ011-015-250400- /O.CON.KBOX.SN.Y.0004.070325T0000Z-070325T0800Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...MILFORD...WORCESTER...AYER...JAFFREY...KEENE... PETERBOROUGH...WEARE 302 PM EDT SAT MAR 24 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT SUNDAY... SNOWFALL TOTALS OF 2 TO 5 INCHES ARE EXPECTED TONIGHT...WITH AS MUCH AS 6 INCHES POSSIBLE ABOVE 1000 FEET. LIGHT RAIN WILL BEGIN FROM THE BERKSHIRES TO THE CONNECTICUT VALLEY AROUND 7 PM AND WILL REACH HILLSBOROUGH AND WORCESTER COUNTIES AROUND 8 PM. RAIN WILL CHANGE TO SNOW BY 9 OR 10 PM AS COLDER AIR WORKS INTO THE REGION...AND WILL FALL HEAVILY AT TIMES FOR A FEW HOURS AROUND MIDNIGHT. SNOW WILL END BETWEEN 2 AND 4 AM SUNDAY. THE SNOW WILL LIKELY BE WET AND WILL EASILY CAKE ONTO TREES AND POWER LINES. THIS MAY RESULT IN SOME BROKEN TREE BRANCHES AND PERHAPS ISOLATED POWER OUTAGES. AT LOWER ELEVATIONS...SUCH AS THE CONNECTICUT RIVER VALLEY...RAIN OR A MIX OF RAIN AND SNOW WILL LAST FOR A LONGER PERIOD OF TIME. THIS WILL RESULT IN LOWER SNOWFALL TOTALS OF 1 TO 3 INCHES. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...ESPECIALLY IN THE HIGHER ELEVATIONS...AND USE CAUTION WHILE DRIVING. $$ JWD
000 WWUS41 KBOX 242259 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 659 PM EDT SAT MAR 24 2007 ...SNOW TONIGHT IN MOST OF SOUTHERN NEW ENGLAND WILL BRING THE GREATEST SNOWFALL TOTALS TO THE HIGHER ELEVATIONS... .LOW PRESSURE WILL TRACK SOUTH OF NEW ENGLAND TONIGHT FROM THE GREAT LAKES. IT WILL BRING AN ACCUMULATING WET SNOWFALL FOR MAINLY THE HIGHER ELEVATIONS TONIGHT. MAZ002>005-008>010-012-026-NHZ011-015-250500- /O.CON.KBOX.SN.Y.0004.070325T0000Z-070325T0800Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...MILFORD...WORCESTER...AYER... JAFFREY...KEENE...PETERBOROUGH...WEARE 659 PM EDT SAT MAR 24 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... SNOWFALL TOTALS OF 2 TO 5 INCHES ARE EXPECTED TONIGHT...WITH AS MUCH AS 6 INCHES POSSIBLE ABOVE 1000 FEET. RAIN WILL CHANGE TO SNOW BETWEEN 9 PM AND 11 PM AS COLDER AIR WORKS INTO THE REGION. SNOW WILL FALL HEAVILY FOR A TIME BEFORE ENDING BETWEEN 2 AND 4 AM SUNDAY. THE SNOW WILL LIKELY BE WET AND WILL EASILY CAKE ONTO TREES AND POWER LINES. THIS MAY RESULT IN SOME BROKEN TREE BRANCHES AND PERHAPS ISOLATED POWER OUTAGES. LOWER ELEVATIONS THROUGHOUT INTERIOR SOUTHERN NEW ENGLAND WILL SEE SNOWFALL TOTALS OF 1 TO 3 INCHES...SINCE IT WILL TAKE LONGER FOR THE CHANGEOVER TO SNOW TO OCCUR. A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...ESPECIALLY IN THE HIGHER ELEVATIONS...AND USE CAUTION WHILE DRIVING. $$ JWD
000 WWUS41 KBOX 250740 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 340 AM EDT SUN MAR 25 2007 MAZ002>005-008>010-012-026-NHZ011-015-250845- /O.CAN.KBOX.SN.Y.0004.000000T0000Z-070325T0800Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD... BLANDFORD...AMHERST...NORTHAMPTON...MILFORD...WORCESTER...AYER... JAFFREY...KEENE...PETERBOROUGH...WEARE 340 AM EDT SUN MAR 25 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SNOW ADVISORY. THE SNOW HAS ENDED...THUS THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow advisory went out at Mar 24, 3:35 AM EDT, 17 minutes earlier.
Area forecast discussion, Mar 24, 3:35 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
335 AM EDT SAT MAR 24 2007
...MORE SPRINGTIME ACCUMULATING SNOWFALL EXPECTED TONIGHT...
.SHORT TERM /TODAY THROUGH SUNDAY/...
COMPACT BUT POTENT SHORT WAVE CURRENTLY LOCATED OVER NORTHERN
MINNESOTA EARLY THIS MORNING WILL QUICKLY MOVE SOUTHEASTWARD TODAY
AND MOVE ACROSS NEW ENGLAND TONIGHT. THIS SYSTEM WILL BRING ANOTHER
SPRINGTIME PLOWABLE SNOWFALL TO PORTIONS OF SOUTHERN NEW ENGLAND
TONIGHT...MAINLY THE HIGHER ELEVATIONS.
TODAY WILL ACTUALLY BE QUITE PLEASANT...WITH MOSTLY SUNNY SKIES AND
LIGHT WINDS FOR A GOOD PORTION OF THE DAY. THERE WILL BE A
NOTICEABLE INCREASE IN CLOUDS THIS AFTERNOON...ESPECIALLY OVER
WESTERN PORTIONS OF THE CWA. TEMPERATURES WILL BE RIGHT AROUND
NORMAL FOR THIS TIME OF YEAR.
FOR THE SYSTEM TONIGHT...PREFERRED A BLEND OF THE GFS AND NAM FOR
TIMING AS THE GFS ON ITS OWN SEEMED TOO FAST. IN ANY EVENT...AS THE
SHORT WAVE APPROACHES...PRECIPITATION WILL BREAK OUT ACROSS SOUTHERN
NEW ENGLAND FROM WEST TO EAST EARLY THIS EVENING. WENT CAT POPS ALL
ZONES BY 02Z. HAVE WESTERN ZONES CATEGORICAL BY 00Z. EXPECT THE
PRECIPITATION TO BEGIN AS A RAIN/SNOW MIX FOR ELEVATIONS ABOVE
500-750 FEET OR SO...WITH PLAIN RAIN LOWER THAN THAT AS BOUNDARY
LAYER TEMPS WILL STILL BE QUITE WARM.
WHAT HAPPENS THEREAFTER IS A LITTLE TRICKY AS BIG TIME DYNAMIC
COOLING IS LIKELY TO OCCUR. THE NAM IS MOST IMPRESSIVE AS FAR AS
STRENGTH OF DYNAMICS GO...BUT THE GFS ISNT ALL THAT FAR BEHIND. THE
NAM PROGS VERY IMPRESSIVE MID LEVEL FRONTOGENETICAL FORCING
OCCURRING BY LATE EVENING WITH IMPRESSIVE VALUES OF MID LEVEL -EPV.
THE GFS IS FURTHER NORTH WITH THE BEST FRONTOGENESIS BUT DOES PAINT
IMPRESSIVE VALUES OF -EPV AS WELL. DENDRITIC GROWTH LOOKS
GOOD...WITH 12 TO 22 MICROBARS/SEC IN THE -12C AND -18C LAYER FOR
MOST LOCATIONS FOR A TIME THIS EVENING INTO THE EARLY OVERNIGHT
HOURS. THEREFORE...I THINK WERE DEALING WITH A PRETTY QUICK MOVING
AND PARTIALLY CONVECTIVE THUMP OF SNOW HERE TONIGHT...MAINLY FOR THE
HIGHER ELEVATIONS...BUT NOT SO SURE THE LOWER ELEVATIONS WONT SEE
IT FOR A TIME AS WELL.
GAMEPLAN FOR NOW IS THIS...
ANY RAIN OR RAIN/SNOW MIX ABOVE THE 500 FOOT LEVEL QUICKLY GOES TO
SNOW THIS EVENING AS EVAPORATIONAL COOLING AND STRONG DYNAMIC
COOLING OCCUR QUITE QUICKLY. THE SNOW WILL BECOME MODERATE TO HEAVY
FOR AT LEAST A COUPLE OF HOURS BEFORE MIDNIGHT WITH SFC TEMPS AROUND
THE 32F MARK. WHEN ALL IS SAID AND DONE AFTER MIDNIGHT...EXPECT
ANYWHERE FROM 2 TO 5 INCHES...LOCALLY 6...TO HAVE FALLEN ACROSS
THESE HIGHER ELEVATIONS. THE SNOW WILL LIKELY BE WET AND ACT TO
WEIGH DOWN TREE BRANCHES. WILL BE ISSUING A SNOW ADVISORY FOR THESE
AREAS. LEFT CENTRAL/EASTERN HAMPDEN COUNTY MASS OUT OF THE ADVISORY
SINCE MOST OF THAT COUNTY IS OF LOW ELEVATIOPN. LEFT CT COUNTIES OUT
OF THE ADVISORY FOR NOW AS WELL DUE TO LOWER CONFIDENCE THAT FAR
SOUTH. HOWEVER...NW HARTFORD COUNTY AS WELL AS WINDHAM/TOLLAND
COUNTIES WILL HAVE TO BE WATCHED FOR ADVISORY SNOWS AS WELL.
AT LOWER ELEVATIONS...INCLUDING THE CT RIVER VALLEY AND MOST OF
RI/EASTERN MASS...EXPECT LIGHT RAIN TO MORE GRADUALLY CHANGE OVER TO
SNOW LATER IN THE EVENING AS BOUNDARY LAYER TEMPS GRADUALLY COOL.
HOWEVER...ONCE THE CHANGEOVER OCCURS...IT MAY SNOW QUITE HEAVY FOR A
COUPLE OF HOURS. WENT WITH 1-3 FOR THESE AREAS EXCEPT THE SOUTH
COAST OF RI/MASS AS WELL AS THE CAPE AND ISLANDS WHERE MAINLY RAIN
IS EXPECTED. WILL HAVE TO WATCH EASTERN MASS/RI CAREFULLY FOR A BIT
MORE SNOW THAT FORECAST IF THE BOUNDARY LAYER CAN COOL MORE QUICKLY
THAN PROGGED.
OTHERWISE...SNOW ENDS WELL BEFORE DAYBREAK SUNDAY. SUNDAY LOOKS TO
BE PARTLY CLOUDY WITH BELOW SEASONABLE TEMPS EXPECTED.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE IN CONTROL SUNDAY NIGHT AND MUCH OF MONDAY...WITH A
SOUTH TO SOUTHWEST SURFACE WIND. THIS SURFACE FLOW WILL WORK
AGAINST A BIG WARM UP ESPECIALLY IN EASTERN SECTIONS. WENT WITH MAX
TEMPS IN THE LOW TO MID 50S...COOLER CAPE/ISLANDS/SOUTH COAST.
SHORTWAVE RACES THROUGH GREAT LAKES MONDAY AND INTO NEW ENGLAND
MONDAY NIGHT. GFS AND NAM DIFFER ON TIMING WITH THE GFS FASTER BY
6-9 HOURS. WE USED A BLEND OF THE TWO TO SLOW THE ONSET BUT NOT AS
FAR AS THE NAM...WHICH WAS AN OUTLIER AMONG THE MODELS WITH THIS
SYSTEM. THE BACK EDGE THEN MOVES THROUGH TUESDAY MORNING...FOLLOWED
BY PARTIAL CLEARING DURING THE DAY. SUFFICIENT DIFLUENCE ALOFT TO
SUPPORT CHANCE POPS MAINLY MONDAY NIGHT AND EARLY TUESDAY.
TEMPERATURES ARE MILDER BEHIND THIS SYSTEM WITH 850 MB TEMPS AROUND
6C...AND ASSUMING AFTERNOON SUNSHINE WE WENT A COUPLE OF DEGREES
HIGHER THAN THE LATEST MEX NUMBERS.
&&
.AVIATION ...
VFR CONDITIONS TODAY. HOWEVER...CIGS AND VSBY DROP TONIGHT WITH THE
PASSAGE OF A FAIRLY POTENT CLIPPER SYSTEM. EXPECT CIGS AND VSBYS TO
DROP TO MVFR EARLY THIS EVENING...THEN POSSIBLY TO IFR AFTER
MIDNIGHT. RAIN WILL CHANGE TO SNOW THIS EVENING AND POSSIBLY DROP
VSBYS DOWN TO 1/2SM OR SO THIS EVENING THROUGH JUST AFTER MIDNIGHT.
&&
.MARINE...
RELATIVELY TRANQUIL CONDS ARE EXPECTED ON THE AREA WATERS TODAY
THROUGH MOST OF SUNDAY AS A GENERALLY WEAK PRESSURE PATTERN WILL BE
IN PLACE.
WINDS TO SMALL CRAFT CRITERIA POSSIBLE MONDAY IN THE INCREASING
PRESSURE GRADIENT AS THE SURFACE HIGH MOVES OFF AND THE GREAT LAKES
SYSTEM APPROACHES. THIS MAY ALSO BRING SEAS TO 5 FEET ESPECIALLY IN
THE SOUTHERN WATERS. ON TUESDAY WITH A LACK OF COLD ADVECTION
BEHIND THE SYSTEM LIMITING MIXING THE WINDS SHOULD REMAIN LIGHT AND
SEAS SUBSIDING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...SNOW ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT SUNDAY FOR
MAZ002>004-008>010-012-026.
NH...SNOW ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT SUNDAY FOR
NHZ011-015.
RI...NONE.
MARINE...NONE.
&&
SHORT TERM...EKSTER
LONG TERM...WTB
AVIATION...EKSTER
MARINE...WTB/EKSTERHazardous weather outlook, Mar 23, 4:40 PM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 440 PM EDT FRI MAR 23 2007 ANZ230>237-250-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008- 242045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 440 PM EDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN IS EXPECTED TO DEVELOP EARLY SATURDAY EVENING ALONG AND NORTH OF THE MASSACHUSETTS TURNPIKE AND INTO SOUTHERN NEW HAMPSHIRE. THE RAIN IS EXPECTED TO QUICKLY CHANGE TO WET SNOW. 1 TO 4 INCHES OF WET SNOW IS FORECAST SATURDAY NIGHT ACROSS NORTHERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE...ESPECIALLY ACROSS THE HIGHER TERRAIN. THE WET SNOW MAY FALL HEAVILY FOR A FEW HOURS ALLOWING FOR ACCUMULATIONS TO OCCUR ON ROADWAYS...PARTICULARLY ACROSS THE HIGHER TERRAIN. THE HIGHER ELEVATIONS ALONG AND NORTH OF ROUTE 2 AND IN THE MONADNOCKS OF SOUTHERN NEW HAMPSHIRE APPEAR MOST LIKELY TO EXPERIENCE 3 OR 4 INCH ACCUMULATIONS WITHIN A 6 HOUR PERIOD SATURDAY NIGHT. SOUTH OF THE MASSACHUSETTS TURNPIKE...THERE IS MUCH GREATER UNCERTAINTY SINCE A LONGER PERIOD OF RAIN MAY OCCUR BEFORE A CHANGE OVER TO SNOW. AT THIS TIME...WET SNOW ACCUMULATIONS OF ONE HALF TO TWO INCHES ARE EXPECTED. HOWEVER...AMOUNTS COULD BE HIGHER OR LOWER DEPENDING ON THE TRACK OF THE SYSTEM SO STAY TUNED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SATURDAY AFTERNOON. ANZ254-255-242045- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 440 PM EDT FRI MAR 23 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SATURDAY AFTERNOON. FRANK
Nearby
Snow Advisories in Massachusetts, 2007Snow Advisories in New Hampshire, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.